MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE®, MOBILE POWER UNIT, N/A; Ventricular (assist) bypass

THORATEC CORPORATION HEARTMATE®, MOBILE POWER UNIT, N/A; Ventricular (assist) bypass
Model Number 107754
Medical Device Problem Code Complete Loss of Power (4015)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/22/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that further review of the log files captured no external power alarms while connected to the mobile power unit (mpu).The mpu had a v-lock connector on the ac power cord.The cause of the no external power alarms was not identified.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the submitted log files were evaluated and confirmed no external power alarms.The timestamp was set to the default timestamp of 01jan2000, so the exact time the alarms occurred was unable to be determined.The analysis of the log files revealed low power hazard and power cable disconnect alarms which progressed to a no external power alarm and resolved within 5 minutes when power was restored to the system.These alarms were activated due to the relative state of charge (rsoc) within either power cable fluctuating below the alarm thresholds.Subsequently, intermittent power cable disconnect and low power hazard alarms were captured from 05:47:48-09:57:31 on the default timestamp date of 01jan2000, while still connected to the mpu.These alarms were activated due to the rsoc voltage within the black power cable fluctuating below the alarm threshold and resolved when external power was restored to the black cable.The pump operated within the expected parameters throughout the log file.The backup battery supported the pump as intended during the loss of external power.No other notable events or alarms were observed in the log file.The mobile power unit (mpu) (serial number (b)(6)) was not returned for evaluation.The root cause for the alarms could not be conclusively determined through this investigation.The current revision of the instructions for use (ifu) can be found on the eifu page of the abbott website.Heartmate 3 ifu section 7 ¿ ¿alarms and troubleshooting¿ and heartmate 3 patient handbook section 5 ¿ ¿alarms and troubleshooting¿ cover all alarms (visual and audible), including low voltage, power cable disconnect, and no external power alarms.This section also provides the actions to take if the alarm does not resolve.Heartmate 3 ifu section 3 ¿ ¿powering the system¿ and heartmate 3 patient handbook section 3 ¿ ¿powering the system¿ explains how to properly use the mpu and that in the event the mpu loses power the patient is instructed to switch power sources as the backup battery in the system controller will only temporarily power the pump.This section also cautions to plug the mobile power unit into a properly tested ac electrical outlet that is dedicated to mobile power unit use.Do not use portable, multiple outlet (power strip) adapters or extension cords.Heartmate 3 patient handbook section 6 - ¿caring for the equipment¿ and heartmate 3 instructions for use (ifu) section 8 - ¿equipment storage and care¿ explain how to care for and clean all equipment, including the mpu.Heartmate 3 patient handbook section 10 - ¿safety checklists¿ and heartmate 3 instructions for use (ifu) section e - ¿safety checklists¿ provide the user with checklists to assist the patient in performing routine maintenance of all components of the heartmate 3 left ventricular assist device, including the mpu.The patient handbook and the ifu caution the user to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.Relevant sections of the device history records for the mobile power unit, serial number: (b)(6), were reviewed and showed no deviations from manufacturing or quality assurance specifications.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE®, MOBILE POWER UNIT, N/A
Common Device Name
Ventricular (assist) bypass
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
fredric gold
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key24434062
Report Number2916596-2026-01111
Device Sequence Number10304186
Product Code DSQ
UDI-Device Identifier05415067038234
UDI-Public(01)05415067038234(11)240227
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 02/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number107754
Device Catalogue Number107754
Device Lot Number10187846
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/22/2025
Initial Report FDA Received Date02/24/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/27/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age47 YR
Patient SexMale
Patient Weight76 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American